Syndrome of inappropriate antidiuretic hormone secretion due to recurrent oral cancer (Journal article)
Danielides, V./ Milionis, H. J./ Karavasilis, V./ Briasoulis, E./ Elisaf, M. S.
Hyponatremia is a common metabolic disorder in clinical practice and is associated with significant morbidity and mortality, especially among the elderly. Hyponatremia resulting from the syndrome of inappropriate secretion of antidiuretic hormone (SIADH) has been reported in association with neoplasia (including a few reports in patients with head and neck malignancies) and may represent a paraneoplastic condition. Patients with SIADH present with signs and symptoms that cannot be explained by the primary tumour mass effect or its metastases. We describe a 67-year-old male patient with oral squamous-cell carcinoma of recent recurrence admitted because of symptomatic severe hyponatremia resulting from SIADH and discuss the principles of the diagnostic approach and appropriate management.
|Institution and School/Department of submitter:||Πανεπιστήμιο Ιωαννίνων. Σχολή Επιστημών Υγείας. Τμήμα Ιατρικής|
|Keywords:||Aged,Carcinoma, Squamous Cell/*complications,Humans,Hyponatremia/etiology,Inappropriate ADH Syndrome/diagnosis/*etiology/therapy,Male,Mouth Neoplasms/*complications,Neoplasm Recurrence, Local/*complications|
|Appears in Collections:||Άρθρα σε επιστημονικά περιοδικά ( Ανοικτά)|
Files in This Item:
There are no files associated with this item.
Please use this identifier to cite or link to this item:This item is a favorite for 0 people.
Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.